Alert archive / California / Wind Advisories in 2019
Wind Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at May 15, 2019, 6:12 PM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at May 16, 2019, 5:25 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 6:12 PM PDT (01:12 UTC)
- In effect from
- May 16, 2019, 5:25 AM PDT
- Expired
- May 16, 2019, 2:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
089 WWUS76 KEKA 160112 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 612 PM PDT Wed May 15 2019 CAZ104-109-161415- /O.NEW.KEKA.WI.Y.0014.190516T1500Z-190516T2100Z/ /O.CON.KEKA.WI.Y.0013.000000T0000Z-190516T0500Z/ Southwestern Humboldt-Mendocino Coast- 612 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 8 AM to 2 PM PDT Thursday. * WINDS...South 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Petrolia, Honeydew, Ettersberg, Fort Bragg, Point Arena, and Shelter Cove. * HIGHWAYS IMPACTED...101, 1, 20, and 128. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-105-106-161415- /O.NEW.KEKA.WI.Y.0014.190516T1500Z-190516T1800Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior- 612 PM PDT Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 8 AM to 11 AM PDT Thursday. * WINDS...East-southeast 25 to 35 mph with gusts to 50 mph. * LOCATIONS INCLUDE...Arcata, Eureka, Fortuna, Orleans, Willow Creek, Garberville, Bridgeville. * HIGHWAYS IMPACTED...36, 96, 101, 299. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-161415- /O.NEW.KEKA.WI.Y.0014.190516T1800Z-190516T2100Z/ Coastal Del Norte- 612 PM PDT Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 2 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 11 AM to 2 PM PDT Thursday. * WINDS...South 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Crescent City. * HIGHWAYS IMPACTED...101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ110-112-113-160500- /O.CON.KEKA.WI.Y.0013.000000T0000Z-190516T0500Z/ Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 612 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...South 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Ukiah, Hopland, Boonville, Comptche, Leggett, Laytonville, Willits. * HIGHWAYS IMPACTED...101, 128. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
5 follow-up statements
438 WWUS76 KEKA 160504 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1004 PM PDT Wed May 15 2019 CAZ104-109-161815- /O.EXP.KEKA.WI.Y.0013.000000T0000Z-190516T0500Z/ /O.CON.KEKA.WI.Y.0014.190516T1500Z-190516T2100Z/ Southwestern Humboldt-Mendocino Coast- 1004 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM PDT THURSDAY... * WINDS...South 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Petrolia, Honeydew, Ettersberg, Fort Bragg, Point Arena, and Shelter Cove. * HIGHWAYS IMPACTED...101, 1, 20, and 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ110-112-113-160615- /O.EXP.KEKA.WI.Y.0013.000000T0000Z-190516T0500Z/ Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1004 PM PDT Wed May 15 2019 ...WIND ADVISORY HAS EXPIRED... $$ CAZ103-105-106-161800- /O.CON.KEKA.WI.Y.0014.190516T1500Z-190516T1800Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior- 1004 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 AM PDT THURSDAY... * WINDS...East-southeast 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Arcata, Eureka, Fortuna, Orleans, Willow Creek, Garberville, Bridgeville. * HIGHWAYS IMPACTED...36, 96, 101, 299. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-161815- /O.CON.KEKA.WI.Y.0014.190516T1800Z-190516T2100Z/ Coastal Del Norte- 1004 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 2 PM PDT THURSDAY... * WINDS...South-southeast 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Crescent City. * HIGHWAYS IMPACTED...101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
446 WWUS76 KEKA 161119 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 419 AM PDT Thu May 16 2019 CAZ104-109-162100- /O.CON.KEKA.WI.Y.0014.190516T1500Z-190516T2100Z/ Southwestern Humboldt-Mendocino Coast- 419 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... * WINDS...Southeast winds 25 to 35 mph with gusts to 55 mph, strongest winds on the ridges and exposed areas. * LOCATIONS INCLUDE...Fort Bragg and Point Arena. * HIGHWAYS IMPACTED...Hwy 1 and rural roads at higher elevations. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ103-105-106-161800- /O.CON.KEKA.WI.Y.0014.190516T1500Z-190516T1800Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior- 419 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 AM PDT THIS MORNING... * WINDS...East-southeast 25 to 35 mph with gusts from 45 to 55 mph, strongest on the ridges and in east-southeast river valleys. * LOCATIONS INCLUDE...Fortuna. * HIGHWAYS IMPACTED...36, 101, and 299. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-162100- /O.CON.KEKA.WI.Y.0014.190516T1800Z-190516T2100Z/ Coastal Del Norte- 419 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... * WINDS...South-southeast 25 to 35 mph with gusts from 45 to 55 mph. * LOCATIONS INCLUDE...Crescent City. * HIGHWAYS IMPACTED...101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
384 WWUS76 KEKA 161225 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 525 AM PDT Thu May 16 2019 CAZ104-109-162100- /O.EXT.KEKA.WI.Y.0014.190516T1225Z-190516T2100Z/ Southwestern Humboldt-Mendocino Coast- 525 AM PDT Thu May 16 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...Southeast winds 25 to 35 mph with gusts to 55 mph, strongest winds on the ridges and exposed areas. * LOCATIONS INCLUDE...Fort Bragg and Point Arena. * HIGHWAYS IMPACTED...Hwy 1 and rural roads at higher elevations. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ105-106-161800- /O.EXT.KEKA.WI.Y.0014.190516T1225Z-190516T1800Z/ Northern Humboldt Interior-Southern Humboldt Interior- 525 AM PDT Thu May 16 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...East-southeast 25 to 35 mph with gusts from 45 to 55 mph, strongest on the ridges and in east-southeast river valleys. * LOCATIONS INCLUDE...Kneeland, Fickle Hill and rural areas on the ridges. * HIGHWAYS IMPACTED...36, 101, and 299. $$ CAZ103-161800- /O.CON.KEKA.WI.Y.0014.190516T1500Z-190516T1800Z/ Northern Humboldt Coast- 525 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...South to southeast winds 15 to 25 mph with gusts to 45 mph this morning. Winds will be strongest on the exposed hills and in the Eel River Valley. * LOCATIONS INCLUDE...Loleta, Fortuna, Fortuna and Trinidad. * HIGHWAYS IMPACTED...101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-162100- /O.CON.KEKA.WI.Y.0014.190516T1800Z-190516T2100Z/ Coastal Del Norte- 525 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... * WINDS...South-southeast 25 to 35 mph with gusts to 45 mph. * LOCATIONS INCLUDE...Crescent City. * HIGHWAYS IMPACTED...101. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
661 WWUS76 KEKA 161634 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 934 AM PDT Thu May 16 2019 CAZ101-161745- /O.CAN.KEKA.WI.Y.0014.190516T1800Z-190516T2100Z/ Coastal Del Norte- 934 AM PDT Thu May 16 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Wind Advisory. Winds are now expected to remain below advisory criteria along the Del Norte coast. $$ CAZ104-109-162100- /O.CON.KEKA.WI.Y.0014.000000T0000Z-190516T2100Z/ Southwestern Humboldt-Mendocino Coast- 934 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...Southeast winds 25 to 35 mph with gusts to 55 mph, strongest winds on the ridges and exposed areas. * LOCATIONS INCLUDE...Fort Bragg and Point Arena. * HIGHWAYS IMPACTED...Hwy 1 and rural roads at higher elevations. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ103-105-106-161800- /O.CON.KEKA.WI.Y.0014.000000T0000Z-190516T1800Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior- 934 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...East-southeast 20 to 35 mph with gusts from 45 to 55 mph, strongest on the ridges and in east-southeast river valleys. * LOCATIONS INCLUDE...Loleta, Fortuna, Fortuna, Trinidad, Kneeland, Fickle Hill and rural areas on the ridges. * HIGHWAYS IMPACTED...36, 101, and 299. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
281 WWUS76 KEKA 162100 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 200 PM PDT Thu May 16 2019 CAZ104-109-162200- /O.EXP.KEKA.WI.Y.0014.000000T0000Z-190516T2100Z/ Southwestern Humboldt-Mendocino Coast- 200 PM PDT Thu May 16 2019 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at May 15, 2:57 PM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 15, 2:57 PM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PDT Wed May 15 2019
.SYNOPSIS...Rainy, cool, and breezy conditions are expected across
the area through Thursday evening. Mainly dry weather is in store
for Friday with some frost possible Friday night. More rain is
expected Saturday with showers continuing into early next week.
&&
.DISCUSSION...An active weather pattern continues across northwest
California this afternoon as a sharp, negatively tilted upper level
trough approaches the coast and helps to spin up an unseasonably
strong surface low approximately 250 miles west of Eureka. An
associated cold front will move onshore this evening and provide
another shot of locally heavy rain, particularly south of Cape
Mendocino. Still expecting generally anywhere from a half inch to an
inch for precipitation totals across the area from this system
through Thursday morning, with locally higher amounts around 1.5
inches over portions of Mendocino County. The other primary impact
from this system will be strong winds along the coast. Opted to
issue a Wind Advisory for coastal ridges of Humboldt and Mendocino
through late this evening as latest Hi-Res guidance has trended
upward with 925 mb winds and at least some of this energy should be
able to mix down. Expecting sub-advisory but still gusty winds
closer to sea level, perhaps with gusts in the 35 mph range in the
vicinity of Humboldt Bay. Winds should diminish fairly rapidly before
midnight as the front pushes inland, however a secondary push of
strong winds appears possible later tonight into Thursday morning as
the surface low itself nears the coast and tracks inland just north
of Crescent City.
Rain will continue on Thursday as the upper low moves overhead.
Guidance has also trended higher with QPF amounts with this phase of
the system, with upwards of another 1-1.25 inches now looking likely
on Thursday from Cape Mendocino southward. Much lighter amounts are
still expected from Humboldt Bay northward. Precipitation will
finally taper off by Friday morning as a relatively flat shortwave
ridge builds into the area, yielding dry but still mostly cloudy
conditions through Friday. Partial clearing Friday night may yield
some frost potential, but this would likely be limited to the
coldest interior valleys of Trinity County.
Rain will quickly return to the area on Saturday as another front
approaches the coast. At this time this next system still looks to
be a relatively short duration event, with perhaps 6-12 hours of
moderate to heavy rain before lightening up substantially Saturday
evening into Sunday. Looking beyond the weekend, cool and rainy
conditions look to persist through much of next week as general
upper level troughiness dominates the western CONUS. /CB
&&
.AVIATION...VFR conditions have persisted through the light rain
much of today in Humboldt and Del Norte counties, while
fluctuating ceilings and heavier rain has plagued terminals to the
south of Cape Mendocino. A cold front is approaching the area
from the west and is expected to sweep from Mendocino county
northward along the coast later tonight. Expect southerly winds to
accelerate, ceilings and visibilities to be impacted and low-
level wind shear as the front passes overhead. Conditions should
begin to slightly improve tomorrow morning as the system moves
north-eastward, however scattered showers and impacted ceilings
are still expected to linger. /TDJ
&&
.MARINE...Gales in the southern waters should continue into
this evening, with a slight weakening for an hour later tonight
before strengthening once again early tomorrow morning as the system
offshore wobbles. The re-strengthening of winds tomorrow morning
focuses the speeds in a low-level jet extending north-westward off
of the tip of Cape Mendocino, with +40kt gusts possible in the core
while 35kt gusts are seen outside of the core across the outer
waters. The King range looks to shelter the Northern inner waters
somewhat from the winds, however gale force gusts are still possible
in the far southern portion of this zone tomorrow morning.
Seas rapidly build in response to the winds, and will shift quickly
from southerly to westerly as the system passes tomorrow morning,
especially in the southern outer waters. These will likely be in the
hazardous range for a majority of the southern waters after the
winds weaken tomorrow morning, potentially warranting hazardous seas
warnings for tomorrow afternoon. These are expected to be short-
lived however, and seas rapidly diminish Thursday night into Friday
before yet another front works through the area on Saturday, leading
to more southerly winds and steep seas. Winds will drop off quickly
on Sunday, yet the resulting steep seas will continue to slowly
diminish through early next week. /TDJ /WCI
&&
.HYDROLOGY...The overall impact of this week's rainfall on mainstem
rivers still looks to be relatively minimal by the weekend as
guidance shows mostly small rises and nothing approaching Monitor or
Flood stage on any local rivers. Still, some rises on smaller
streams and minor areal type flooding will become increasingly
possible heading into the weekend as the ground becomes more
saturated. /CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 PM PDT this evening for CAZ104-109-110-
112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 8 PM PDT
this evening for PZZ455.
Small Craft Advisory from 9 PM this evening to 2 AM PDT Friday
for PZZ450.
Small Craft Advisory until 2 AM PDT Thursday for PZZ470.
Gale Warning from 2 AM to 8 AM PDT Thursday for PZZ470.
Gale Warning until 8 AM PDT Thursday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 15, 2:50 PM PDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 250 PM PDT Wed May 15 2019 CAZ101>103-105-107-108-111-162200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 250 PM PDT Wed May 15 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of below normal inland temperatures and above normal rainfall across is expected through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-109-110-112-113-162200- Southwestern Humboldt-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 250 PM PDT Wed May 15 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Wind Advisory is currently in effect. Wind gusts of 40 to 55 mph are expected on the exposed ridges near the coast through late this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of below normal temperatures and above normal rainfall across is expected through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-162200- Southern Humboldt Interior- 250 PM PDT Wed May 15 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of below normal temperatures and above normal rainfall across is expected through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:28 AM PDT | Small Craft Advisory | EKA | 24 hr | |
| May 16, 3:27 PM PDT | Hazardous Seas Warning | EKA | 11 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.